Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the existence of $ G$-maps between spheres


Author: Stefan Waner
Journal: Proc. Amer. Math. Soc. 99 (1987), 179-181
MSC: Primary 57S17; Secondary 55P91
DOI: https://doi.org/10.1090/S0002-9939-1987-0866449-1
MathSciNet review: 866449
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite group, and let $ V$ and $ W$ be finite-dimensional real orthogonal $ G$-modules with $ V \supset W$, and with unit spheres $ S(V)$ and $ S(W)$ respectively. The purpose of this note is to give necessary sufficient conditions for the existence of a $ G$-map $ J:S(V) \to S(W)$ in terms of the Burnside ring of $ G$ and its relationship with $ V$ and $ W$. Note that if $ W$ has a nonzero fixed point, such a $ G$-map always exists, so for nontriviality, we assume this not the case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 55P91

Retrieve articles in all journals with MSC: 57S17, 55P91


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0866449-1
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society